Alert archive / Massachusetts / Special Weather Statements in 2012

Special Weather Statement, NWS Boston/Norton, MA

August 2, 2012Suffolk County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Aug 2, 2012, 3:25 PM EDT for Suffolk County, Massachusetts. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2012, 3:25 PM EDT (19:25 UTC)
Expired
Aug 2, 2012, 4:00 PM EDT
In force
35 min
Issued by
NWS Boston/Norton, MA

County Suffolk County, MA

The radar

The Boston radar (KBOX), 35 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

381 
WWUS81 KBOX 021925
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
325 PM EDT THU AUG 2 2012

MAZ016-018-019-022000-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
325 PM EDT THU AUG 2 2012

AT 324 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A 
THUNDERSTORM WITH VERY HEAVY RAINFALL OVER WEYMOUTH...MOVING EAST AT 
5 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...HINGHAM AND NORWELL.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. MINOR 
STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS 
POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4216 7075 4216 7089 4218 7097 4224 7097
      4228 7086

$$

NOCERA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:25 PM EDT, 1 hour earlier.

Area forecast discussion, Aug 2, 2:25 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
225 PM EDT THU AUG 2 2012

.SYNOPSIS...
WARM AND HUMID WEATHER WILL PERSIST FOR THE NEXT SEVERAL DAYS. A
COUPLE OF WEAK FRONTS MAY BRING SCATTERED AFTERNOON AND EVENING SHOWERS
OR THUNDERSTORMS THIS AFTERNOON AND FRIDAY. A STRONGER COLD FRONT WILL MOVE
THROUGH THE REGION MONDAY AND WILL BRING A BETTER CHANCE OF
SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH TONIGHT/...
230 PM UPDATE...SHOWERS AND A FEW ISOLATED THUNDERSTORMS HAVE
STARTED TO POP UP ACROSS PORTIONS OF EASTERN NEW HAMPSHIRE...EASTERN
MASSACHUSETTS...AND RHODE ISLAND. EXPECT THE MAIN THREAT WITH
THESE STORMS TO BE ANY LIGHTNING AS WELL AS POTENTIALLY SOME HEAVY
RAIN WITH DEWPOINTS IN THE UPPER 60S TO AROUND 70 AND PWATS IN THE
1.5 TO 2 INCH RANGE.  PLENTY OF SURFACE BASED CAPE IN PLACE THIS
AFTERNOON /1500-2500J/KG PER SPC MESOANALYSIS PAGE/ WHICH WILL ALLOW
THESE STORMS TO CONTINUE POPPING UP THROUGH THE AFTERNOON.  MID
LEVEL LAPSE RATES AND SHEAR IS WEAK ENOUGH THAT THESE WILL BE PULSE
TYPE STORMS.

THESE STORMS WILL HAVE A LIMITED WESTWARD EXTENT AS DRY AIR AT THE
MID LEVELS HAS STARTED TO MOVE ACROSS THE WESTERN PORTIONS OF THE
AREA...AS EVIDENCED IN WATER VAPOR SATELLITE IMAGERY.  THIS MAY ALSO
LIMIT THE STORMS IN THE EAST AS IT HAS PROGRESSED AS FAR EAST AS
I-495.

TONIGHT...ANY CONVECTION THIS AFTERNOON SHOULD DIMINISH QUICKLY
BETWEEN THE DRY AIR AND THE LOSS OF DAYTIME HEATING.  PLENTY OF LOW
LEVEL MOISTURE WILL REMAIN THOUGH WITH LOW CLOUDS AND FOG LIKELY
AGAIN TONIGHT...PARTICULARLY NEAR THE COAST.  LOW TEMPERATURES WILL
BE IN THE 60S TO LOW 70S WITH DEWPOINTS IN THE SAME ARENA.  USED A
BLEND OF MOS FOR TEMPERATURES.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
FRIDAY...ANOTHER WEAK FRONT APPROACHES THE AREA.  THERE ARE SOME
DISCREPANCIES AMONGST THE MODELS AS TO HOW FAR SOUTH THE FRONT GOES
BEFORE IT WASHES OUT.  EXPECT ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS AHEAD OF THE FRONT.  THESE STORMS WILL BE MUCH LIKE
TODAY/S BUT WITH THE POTENTIAL TO DEVELOP FURTHER WEST ACROSS THE
INTERIOR ZONES.

850MB TEMPERATURES WARM TO 17-18C...SO TEMPERATURES AT THE SURFACE
SHOULD BE WARMER WITH HIGHS IN THE UPPER 80S TO LOW 90S.  DEWPOINTS
WILL BE HIGH ENOUGH THAT TEMPERATURES PARTICULARLY ACROSS THE
EASTERN ZONES WILL FEEL LIKE THEY ARE IN THE UPPER 90S.  NOT WARM
ENOUGH FOR A HEAT ADVISORY BUT IT CERTAINLY WILL BE HOT AND HUMID.

FRIDAY NIGHT...SHOWERS AND THUNDERSTORMS MAY LINGER A BIT LATER INTO
THE EVENING THAN TONIGHT THANKS TO SOME LINGERING INSTABILITY...BUT
SHOULD WEAKEN SUBSTANTIALLY AFTER SUNSET.  ANOTHER NIGHT OF LOW
CLOUDS AND FOG EXPECTED WITH PLENTY OF LOW LEVEL MOISTURE IN THE
REGION.  LOW TEMPERATURES ONCE AGAIN IN THE MID 60S TO LOW 70S.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HIGHLIGHTS...

* SCTD SHOWERS AND THUNDERSTORMS PSBL FRI NGT INTO SAT NGT
* SHOWERS AND THUNDERSTORMS BECOMING WIDESPREAD SUNDAY INTO MONDAY
* MAIN SHOW MONDAY ALONG AND AHEAD OF A COLD FRNT...OFFSHORE TUE MORN
* HEAVY RAIN EXPECTED...FLASH FLOOD WATCHES ARE WARRANTED

MODEL DIAGNOSIS...

A GENERAL PATTERN PERSISTS WITH A DEEP POLAR VORTEX ROTATING ACROSS
THE NRN HUDSON BAY VLY...LOCKED BETWEEN FAVORABLE RGNS OF RIDGING
ACROSS THE ATLANTIC AND WRN ROCKIES. ATTENDANT STRONG AREAS OF HIGH
PRES IN PROXIMITY OF BERMUDA AND ACROSS THE SRN PLAINS / SRN ROCKIES
WITH SUBSEQUENT ANTICYCLONIC MOTIONS FAVORS TROUGHING ACROSS THE ERN
CONUS. SUCH A PATTERN HAS CONTINUED THE LAST FEW WEEKS RESULTING IN
A SERIES OF DISTURBANCES TO TRAVERSE THE NERN CONUS WITH SHOWERS AND
THUNDERSTORMS...USURPING SUB-TROPICAL MOISTURE FROM THE SERN CONUS
NWD...PRESENTING MORESO A THREAT OF HEAVY RAIN WITHIN AN ENVIRONMENT
SLIGHTLY FAVORABLE TOWARDS SEVERE WX.

IN EVALUATING THE PRIOR 01/12Z FCST GUIDANCE WITH PRELIMINARY 02/0Z
MDL OUTPUT...THERE IS LITTLE CHANGE TO THE AFOREMENTIONED PATTERN.
STRONG POLAR VORTEX DEEPENS INTO THE GULF OF ALASKA PROMOTING FURTHER
RIDGING ACROSS THE WRN CONUS. WITH SOME UNCERTAINTY...DEEP POLAR
VORTEX FROM NRN RUSSIA INTERACTS DEEP LOW OVER NRN CANADA RESULTING
IN CONTINUED PRONOUNCED RIDGING ACROSS THE ATLANTIC. THIS INVOKES AN
OMEGA BLOCKING PATTERN OVER THE HIGH LATITUDES AND CONSEQUENTIALLY A
BROAD TROF PERSISTS THRU THE FCST RGN ACROSS WHICH THERE IS GENERAL
MDL CONSENSUS /BETTER OF WHICH IS PRIOR TO 0Z TUE 07 AUG/ OF A
SERIES OF DISTURBANCES...MONDAY AND ANOTHER TOWARDS THE END OF THE
WEEK...IMPACTING NEW ENGLAND /DIURNALLY DRIVEN CONVECTION IS NOT OUT
OF THE QUESTION IN BETWEEN DEPENDENT ON THE STRENGTH AND INFLUENCE
OF THE OFFSHORE BERMUDA HIGH/.

BEYOND 0Z TUE 07 AUG...LONG RANGE ECMWF AND GFS HANDLE SPLIT ENERGY
EMANATING FROM THE POLAR VORTEX OVER THE GULF OF ALASKA AND ROTATING
THRU THE BROAD ERN CONUS TROUGH DIFFERENTLY. THEREFORE THERE IS
LITTLE CONFIDENCE IN THE FCST FROM THIS POINT AFTER. A FINAL NOTE...
EVALUATING TELECONNECTIONS THERE IS LITTLE SIGNAL OR EVIDENCE TO
BELIEVE A BREAK DOWN OF THE GENERAL ATMOS PATTERN IS ON THE HORIZON.

FRIDAY NIGHT INTO SATURDAY NIGHT...

CONVECTION ALONG A DIFFUSE SFC COLD FRNT WITH ATTENDANT WEAK SHRTWV
ALOFT SHOULD DISSIPATE THRU FRI EVNG WITH WAA ALOFT AHEAD OF MONDAYS
SYSTEM PROMOTING RIDGING FROM THE BERMUDA HIGH WWD. MDL SOLNS
SUGGEST DURING THE DAY SATURDAY OF A WARM FRNTL BOUNDARY ACTING AS A
FOCUS FOR DAYTIME CONVECTION OVER INTERIOR NEW ENGLAND. SOMEWHAT
SKEPTICAL WITH ENHANCED RIDGING THRU THE RGN COUPLED WITH A CAPPING
INVERSION ALOFT AROUND H8...BUT THERE IS EVIDENCE OF ENHANCED LOW-
LVL FLOW TO THE REAR. ANY SFC CONVERGENCE...ESPECIALLY OROGRAPHICALLY
FORCED...SHOULD RESULT IN CONVECTION. WILL YIELD CHC POPS. AS TO
WHETHER ACTIVITY CONTINUES OVRNGT IS UNCERTAIN. STRONG S/SWLY FLOW
CONTINUES THRU THE LOW-LVLS COUPLED WITH DIFLUENCE ALOFT. YET
RIDGING IS FURTHER ENHANCED AHEAD OF THE DISTURBANCE SET FOR MONDAY.
WILL DISCOUNT THE 02/0Z GFS DUE TO WHAT ARE BELIEVED TO BE
CONVECTIVE FAILURES THEREBY GOING WITH THE NAM/ECMWF AND KEEPING THE
EVNG DRY.

SUNDAY INTO MONDAY...

IN FOLLOWING WITH THE 01/12Z ECMWF...SFC COLD FRNT SLIDES ACROSS THE
RGN MONDAY ALONG AND AHEAD OF WHICH SHOWERS AND THUNDERSTORMS WILL
BRING THE THREAT FOR HEAVY RAIN /PWATS ADVERTISED AROUND 2.0-2.5
INCHES/. HEIGHT FALLS WILL PERSIST SUNDAY NIGHT COUPLED WITH STRONG
SLY FLOW OF WARM MOIST AIR AND DIFFLUENT MOTIONS ALOFT. IT IS
PLAUSIBLE TO SEE ACTIVITY ERUPT DURING THE EVNG PD INTO MONDAY WELL
AHEAD OF THE COLD FRNT AS THE 02/0Z GFS ADVERTISES. SUCH OUTCOMES
WOULD IMPACT THE SEVERITY OF STORMS MONDAY...MODIFYING INSTABILITY
ACROSS THE RGN. FRZG LVLS WILL BE HIGH...AND CONVECTIVE PARAMETERS
ARE SUB-SEVERE...SO WILL LEAN AWAY FROM SEVERE WX IMPACTS. RATHER
MORESO ALL BEING SAID FLASH FLOOD WATCHES WILL NEED TO BE CONSIDERED
FOR THIS TIMEFRAME. HEAVY RAINS EXPECTED. A BIG CONCERN IS HOW
EFFECTIVELY THE SYSTEM EXITS EWD MONDAY NIGHT TOWARDS A STRONG
ATLANTIC RIDGE. THE SYSTEM IS SLOWED IN ITS APPROACH WITH EACH MODEL
RUN WITH BOTH THE GFS/ECMWF LINGERING THE FRNTL BOUNDARY ACROSS THE
S NEW ENGLAND COASTLINE TUE MORN.

TUESDAY AND BEYOND...

UNCERTAINTY WITH THE MID-UPR LVL PATTERN LENDS TO DOUBT WITH THE
REMAINDER OF THE FCST. WHILE HIGH PRES IS SLATED ACROSS THE RGN IN
WAKE OF MONDAYS DISTURBANCE...THERE IS SIGNIFICANT DIFFERENCES IN
MDL FCST GUIDANCE CONCERNING THE TIMING AND ATTENDANT IMPACTS OF A
SECOND FOLLOW-UP COLD FRNT.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

OVERVIEW...MEDIUM CONFIDENCE.
MAINLY VFR CONDITIONS EXPECTED WITH SCT 5KFT CLOUDS. SEABREEZE HAS
DEVELOPED AND MOVED ONSHORE THE EAST COAST WITH WINDS AT BOS OUT
OF THE EAST. THIS WILL BE THE FOCUS FOR SHRA/TSRA THIS AFTN.
EXPECT SHOWER ACTIVITY TO COME TO AN END BETWEEN 22 AND 00Z.
MVFR/IFR CIGS/VSBYS REDEVELOP IN FOG AND LOW CLOUDS LATE TONIGHT
INTO FRIDAY MORNING.

KBOS TAF...MODERATE CONFIDENCE.
SEABREEZE HAS DEVELOPED AND MOVED W OF BOS SHIFTING WINDS TO THE
E. SHRA/TSRA DEVELOP BEHIND AND ALONG THE SEABREEZE FRONT THIS
AFTN/EARLY EVE.

KBDL TAF...MODERATE CONFIDENCE.
MVFR/IFR CIGS/VSBYS IN LOW CLOUDS/FOG LATE TONIGHT. OTHERWISE...
VFR.

OUTLOOK...SAT THROUGH MON...

SATURDAY INTO SATURDAY NIGHT...
SHRA/TSRA PSBL ACROSS INTERIOR NEW ENGLAND. ANY DIRECT IMPACTS
WILL RESULT IN TEMPO MVFR-IFR. SLY FLOW PREVAILS INCREASING LATE
WITH PSBL GUSTS UP TO 20 KTS. FOG PSBL DURING THE EVNG PDS ALONG
THE S/E COASTAL TERMINALS.

SUNDAY INTO MONDAY...
COLD FRNT APPROACHES ALONG AND AHEAD OF WHICH SHRA/TSRA WILL BECOME
MORE WIDESPREAD. CIGS/VSBYS LOWERING. +SHRA/+TSRA PSBL. AWW/S PSBL
MAINLY DURING THE DAY MONDAY FOR LIGHTNING. STRONG SLY FLOW WITH
GUSTS UP TO 25 KTS. COLD FRNT OFFSHORE BY TUE MORN.

&&

.MARINE...
HIGH CONFIDENCE IN WINDS AND SEAS REMAINING BELOW SCA TODAY
THROUGH FRIDAY NIGHT AS S/SW FLOW PREVAILS. THERE IS A LOW
PROBABILITY OF WIND GUSTS NEAR 20 TO 25 KTS NEARSHORE FRIDAY
AFTERNOON.  MAIN HAZARD IS LATE NIGHT AND EARLY MORNING DENSE
FOG...MAINLY ON S COASTAL WATERS.

SEAS WILL SLOWLY BUILD S OF NEW ENGLAND BUT UNDERCUT WAVEWATCH
WHICH WANTS TO BRING 5 TO 6 FT SEAS INTO S COASTAL WATERS TODAY.
OFFSHORE BUOYS NOT SHOWING MORE THAN 3 TO 5 FT THIS MORNING SO WE
THINK THIS IS MORE REALISTIC.

BEST CHANCE OF STORMS THIS AFTERNOON AND FRI AFTERNOON IS ON
NARRAGANSETT BAY...BOSTON HARBOR AND PERHAPS E MA COASTAL WATERS.

OUTLOOK...SAT THROUGH MON...

SLY FLOW WILL INCREASE ALONG WITH THE CHANCES OF SHOWERS AND
THUNDERSTORMS ALONG AND AHEAD OF A SFC COLD FRNT APPROACHING FROM
THE W...SLOWING EWD ACROSS THE WATERS BY TUE MORN. EXPECT GUSTS UP
TO 25 KTS BY SUNDAY NGT INTO MONDAY WITH WAVES ALONG THE S OUTER
WATERS BECOMING 7-9 FT DUE TO SWELL. WHILE DISTURBED WX IS EXPECTED
TO BEGIN AROUND SUNDAY NGT...THE BEST CHCS WILL BE MIDDAY MON INTO
TUE. HEAVY RAIN EXPECTED WHICH WILL LIKELY BE ACCOMPANIED WITH
REDUCED VSBYS AND LIGHTNING.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR CTZ002-003.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...RLG/SIPPRELL
NEAR TERM...RLG
SHORT TERM...RLG
LONG TERM...SIPPRELL
AVIATION...RLG/SIPPRELL
MARINE...RLG/SIPPRELL
Hazardous weather outlook, Aug 2, 10:18 AM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1018 AM EDT THU AUG 2 2012

CTZ004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-031430-
WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1018 AM EDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS SUNDAY
NIGHT INTO MONDAY NIGHT ALONG AND AHEAD OF A COLD FRONT. LOCALLY
HEAVY DOWNPOURS ARE EXPECTED WHICH MAY RESULT IN FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002-003-031430-
HARTFORD CT-TOLLAND CT-
1018 AM EDT THU AUG 2 2012

...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS SUNDAY
NIGHT INTO MONDAY NIGHT ALONG AND AHEAD OF A COLD FRONT. LOCALLY
HEAVY DOWNPOURS ARE EXPECTED WHICH MAY RESULT IN FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-031430-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
1018 AM EDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RLG

In the hours before

Special weather statement, Aug 2, 1:29 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
129 PM EDT THU AUG 2 2012

MAZ005-026-NHZ012-015-021830-
CENTRAL MIDDLESEX COUNTY MA-EASTERN HILLSBOROUGH NH-NORTHWEST
MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH-
129 PM EDT THU AUG 2 2012

AT 129 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND HEAVY RAIN OVER
PEPPERELL...OR ABOUT 7 MILES SOUTHWEST OF NASHUA...MOVING SOUTHEAST
AT 5 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...PEPPERELL...DUNSTABLE AND
  TYNGSBORO.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4269 7138 4256 7153 4270 7166 4272 7162

NOCERA
Special weather statement, Aug 2, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
325 PM EDT THU AUG 2 2012

MAZ016-018-019-022000-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
325 PM EDT THU AUG 2 2012

AT 324 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
THUNDERSTORM WITH VERY HEAVY RAINFALL OVER WEYMOUTH...MOVING EAST AT
5 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...HINGHAM AND NORWELL.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. MINOR
STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS
POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4216 7075 4216 7089 4218 7097 4224 7097
      4228 7086

NOCERA

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 1:29 PM EDTSpecial Weather StatementBOXMiddlesex61 min
Aug 2, 3:45 PM EDTSpecial Weather StatementBOXMiddlesex30 min
Aug 2, 4:08 PM EDTSpecial Weather StatementBOXBristol22 min
Aug 2, 4:46 PM EDTSpecial Weather StatementBOXSuffolk29 min
Aug 2, 5:24 PM EDTSpecial Marine WarningBOX36 min
Aug 2, 5:06 PM EDTSpecial Weather StatementBOXBristol24 min

Nearby

Special Weather Statements in Massachusetts, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.